MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT, AUTOPAS, PLS, AUTORBC SET

TERUMO BCT TRIMA ACCEL; TRIMA PLT, AUTOPAS, PLS, AUTORBC SET
Catalog Number 4824702
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event: the analysis of the run data file did not show a conclusive root cause for the higher-than-expected wbc content in the rbc products reported for this collection.There were no events during the procedure that could have caused the leukoreduction failure.The centrifuge pressure graph during the rbc product collection looked completely normal, as did the rbc additive solution pressures.Potential causes for the leukoreduction failure include, but are not limited to: improper loading of the filter into the filter bracket removing the filter from the bracket or adjusting the filter position once rbc collection started a manufacturing defect of the filter investigation is in process, a follow up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.After a second filtration the product was controlled again and the result of wbcs was 0.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the run data file (rdf) was analyzed for this event: the analysis of the run data file did not show a conclusive root cause for the higher-than-expected wbc content in the rbc products reported for this collection.There were no events during the procedure that could have caused the leukoreduction failure.The centrifuge pressure graph during the rbc product collection looked completely normal, as did the rbc additive solution pressures.Potential causes for the leukoreduction failure include, but are not limited to: improper loading of the filter into the filter bracket removing the filter from the bracket or adjusting the filter position once rbc collection started a manufacturing defect of the filter the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow up report will be provided.
 
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event: the analysis of the run data file did not show a conclusive root cause for the higher-than-expected wbc content in the rbc products reported for this collection.There were no events during the procedure that could have caused the leukoreduction failure.The centrifuge pressure graph during the rbc product collection looked completely normal, as did the rbc additive solution pressures.Potential causes for the leukoreduction failure include, but are not limited to: improper loading of the filter into the filter bracket removing the filter from the bracket or adjusting the filter position once rbc collection started a manufacturing defect of the filter the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: a root cause assessment was performed for this complaint.The analysis of the run data file did not show a conclusive root cause for the higher-than-expected wbc content in the rbc products reported for this collection.There were no events during the procedure that could have caused the leukoreduction failure.The centrifuge pressure graph during the rbc product collection looked completely normal, as did the rbc additive solution pressures.Potential causes for the leukoreduction failure include, but are not limited to: improper loading of the filter into the filter bracket removing the filter from the bracket or adjusting the filter position once rbc collection started a manufacturing defect of the filter.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT, AUTOPAS, PLS, AUTORBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18651002
Report Number1722028-2024-00041
Device Sequence Number20629711
Product Code GKT
UDI-Device Identifier05020583824706
UDI-Public05020583824706
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4824702
Device Lot Number2305171142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/12/2024
03/04/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date02/29/2024
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown